My first experience with this was a few weeks ago when my doctor and I agreed that I would try Gabapentin. I took the Neurontin at night before going to bed and woke up in excruciating pain and was incredibly irritable. I figured it was the Gabapentin because it was the only thing I had done differently. I messaged my doctor to let her know what had happened and told her I would try the Gabapentin one more time to see if I had the same experience. I took it a few days later and had the same thing happen with an incredible increase in pain. I stopped taking it right then.
Two days ago I asked my doctor if I could try Lyrica to help with the pain and she agreed. I have been in constant, unending, body-wide pain for over 3 months now. It is not joint and/or muscle pain specifically so we thought that the Lyrica might help. I took the first dose that night and woke up with double the pain that I went to bed with. I was in so much pain and so weak that I could not do things that I had done just the day before. Getting out of bed was a chore because I could not lift the covers off myself easily or without a lot of pain. I could not open any bottles or packages and had to ask my husband to open them for me. I have very little strength in my hands and arms. I have extreme pain below my neck between my shoulder blades. I also have great difficulty getting up and down because of pain around my knees.
I did not have this increase in pain when I took ibuprofen and Tramadol. I'm not supposed to take ibuprofen though because I have Stage 3 Chronic Kidney Disease but I needed something to take the edge off of the pain. Neither of these meds took the pain away. They only took the edge off so I didn't feel like the pain was unbearable and making me cry.
I am puzzled as to why these 2 meds (Gabapentin and Lyrica) would so drastically increase my pain and decrease my range of motion. I'm just wondering if anyone else has experienced this.
Also guess I should ask if anyone has any suggestions on how to reduce or completely get rid of the pain I've been having for over 3 months now. Doesn't hurt to ask.